Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 70, NWS Raleigh, NC

June 20, 20184 counties in North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2018, 5:25 PM EDT for 4 counties in North Carolina. It was in force for 37 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2018, 5:25 PM EDT (21:25 UTC)
Expired
Jun 20, 2018, 6:02 PM EDT
In force
37 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Cumberland County, NC, Harnett County, NC, Johnston County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 36 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 5:50 PM EDTTSTM WND DMG2 Ene Four Oaks, NCTHREE TREES DOWN IN FOUR OAKS, ON US-701 AND DEVILS RACETRACK RD, US-301 AND THUNDER RD, AND LASSITER POND RD AND LASSITER RD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 25 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 212 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
212 J/kg
Mixed-layer CIN
-109 J/kg
Mixed-layer LCL
1324 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
30 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

749 
WUUS52 KRAH 202125
SVRRAH
NCC051-085-101-163-202215-
/O.NEW.KRAH.SV.W.0070.180620T2125Z-180620T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
525 PM EDT WED JUN 20 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Northwestern Sampson County in central North Carolina...
  Southeastern Harnett County in central North Carolina...
  Northeastern Cumberland County in central North Carolina...
  Southern Johnston County in central North Carolina...

* Until 615 PM EDT

* At 525 PM EDT, severe thunderstorms were located along a line
  extending from 7 miles east of Angier to near Dunn to 9 miles
  northeast of Pope AFB, moving east at 30 mph.

  HAZARD...60 mph wind gusts. 

  SOURCE...Radar indicated. 

  IMPACT...Expect damage to roofs, siding, and trees. 

* Locations impacted include...
  Lillington, Dunn, Benson, Godwin, Erwin, Coats, Four Oaks, Newton
  Grove, Wade and Falcon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Raleigh.

Damaging winds and continuous cloud to ground lightning is occurring 
with these storms. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3528 7910 3543 7881 3556 7865 3556 7863
      3537 7816 3535 7816 3534 7822 3533 7822
      3532 7824 3532 7827 3531 7829 3528 7830
      3524 7826 3511 7859
TIME...MOT...LOC 2125Z 285DEG 25KT 3551 7860 3537 7865 3529 7895 

HAIL...<.75IN
WIND...60MPH
 
$$

77
1 follow-up statement
400 
WWUS52 KRAH 202202
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
602 PM EDT WED JUN 20 2018

NCC051-085-101-163-202211-
/O.CAN.KRAH.SV.W.0070.000000T0000Z-180620T2215Z/
Sampson NC-Harnett NC-Cumberland NC-Johnston NC-
602 PM EDT WED JUN 20 2018

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN SAMPSON...
SOUTHEASTERN HARNETT...NORTHEASTERN CUMBERLAND AND SOUTHERN JOHNSTON
COUNTIES IS CANCELLED...
            
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled.

Remember, a Severe Thunderstorm Warning still remains in effect for 
north portions of Johnston County until 630 PM.


LAT...LON 3528 7910 3543 7881 3556 7865 3556 7863
      3537 7816 3535 7816 3534 7822 3533 7822
      3532 7824 3532 7827 3531 7829 3528 7830
      3524 7826 3511 7859
TIME...MOT...LOC 2201Z 285DEG 25KT 3544 7830 3530 7835 3523 7865 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 4:15 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 20, 4:15 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
415 PM EDT Wed Jun 20 2018

.SYNOPSIS...
An upper level disturbance will move east across the central
Appalachians and middle Atlantic states through tonight. A surface
trough will otherwise linger over NC ahead of a back-door cold front
that will drift southward and stall near the VA and NC border late
Thursday through Friday.

.NEAR TERM /THROUGH TONIGHT/...
As of 345 PM Wednesday...

...Heat Advisory remains in through 8 PM for the Sandhills, the
southern Coastal Plain and the eastern Piedmont...

An upr level perturbation centered over swrn WV will move ewd across
the cntl Appalachians through this evening and across the middle
Atlantic states tonight, with preceding forcing for ascent and
enhanced mid-high level flow now edging ewd into cntl NC. Shortwave
ridging will follow for overnight.

At the surface, a synoptic frontal zone was analyzed at 19Z from the
DelMarVa nwd to a 1009 mb low over swrn PA, wwd across the OH Valley
to a stronger, 1005 low over s-cntl IA. A portion of this front was
modulated swd by overnight convection and merged with a lee
trough/low over cntl-sern NC. Temperatures ne of that boundary,
within a related mesohigh, have all day been running several, to as
much as 10 degrees cooler than 24 hours ago from n-cntl NC across
VA. That boundary (the swrn fringe of the mesohigh) has also focused
shower and storm development today.

Those mostly scattered storms will propagate generally ewd with 15-
30 kts strongest north of mean wly steering flow, enhanced by the
mid-high level acceleration provided by the aforementioned upr level
wave. Strong to locally damaging wind gusts will pose the primary
severe weather hazard, particularly for those storms that merge into
clusters/share common cold pools, through around 00Z. Convective
intensity and coverage will likely diminish and/or focus over the
far nern RAH counties thereafter, given both nocturnal stabilization
and the passing of the upr wave. Patchy late night fog or stratus
will be possible in areas that receive the heaviest rain, with low
temperatures mainly between 70 and 75 degrees.

&&

.SHORT TERM /THURSDAY AND THURSDAY NIGHT/...
As of 410 PM Wednesday...

A mid-upr level low over the nrn/cntl Plains will amplify across the
mid MS Valley by 12Z Fri. Preceding, and influenced by that low, a
portion of a mid level low over srn TX will eject/shear shear newd
across the TN Valley Thu, and srn and cntl Appalachians/Carolinas
Thu night. A preceding shortwave ridge aloft will build/extend
across the Carolinas for much of the day Thu.

The models suggest the pre-frontal trough will redevelop over nrn-
cntl NC on Thu, while the synoptic frontal zone settles slowly swd,
and reaches the vicinity of the NC/VA border Thu night.

The presence and influence of the aforementioned ridge aloft will
likely limit convective coverage in the warm sector, with scattered
development focused over nrn NC and srn VA, then continuing in those
areas through at least early Thu night. It will also be hot once
again in the warm sector, with temperatures mostly in the lwr to mid
90s, with a few upr 90s possible over the Sandhills and srn Coastal
Plain. When combined with dewpoints in the upr 60s to lwr 70s, heat
index values are expected to range between 100 and 105 degrees from
AFP to RDU to RWI, and points ewd. While these values are short of
the 105 degree criteria for two or more hours for a Heat Advisory,
local policy allows (re-issuance) of an Advisory for three or more
consecutive days of 102-105 degree heat index values. This criteria
will likely be met in the current Advisory area, so another Heat
Advisory may be issued for those RAH counties for Thu. Lows, again
mostly in the lwr 70s, with some post-frontal stratus over the nrn
Coastal Plain.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 230 PM Wednesday...

A frontal boundary will be lifting north out of the area early
Friday as a closed low over the Ohio Valley edges slowly east before
lifting northeast into the Great Lakes Friday night. Showers and
storms should be ongoing at the onset of the extended period, with
likely chances on Friday on Friday, especially across the north
nearer the frontal zone. Highs will vary from the mid 80s across the
northern tier counties to the lower 90s in the south.

Storm chances will decrease on Saturday and Sunday with weak forcing
in a warm advection regime as a westerly-flow induced lee trof sets
up over the area through the weekend. Highs will be in the low to
mid 90s with climatological 30-ish PoPs tied to the diurnal cycle.

A front will be approaching on Monday, increasing the chance of
convection Monday afternoon into Monday night as highs again reach
low and mid 90s. Cooler and drier high pressure will build in behind
this front, and the coolness looks to linger into Wednesday to keep
highs nearer normal, mostly upper 80s with small chances of diurnal
convection.

&&

.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
As of 300 PM Wednesday...

Mainly VFR. Scattered thunderstorms, some in clusters with strong
wind gusts, will move generally ewd across cntl NC through 22-00Z.
Patchy stratus and fog will be possible late tonight-early Thu,
mainly at FAY, where low level moisture and convergence are likely
to be maximized.

Scattered showers and storms are expected to develop once again
along a pre-frontal surface trough and then back-door cold front,
both focused near the VA border, Thu aft, then continue into the
early nighttime hours Thu night. The greatest concentration of
convection is consequently likely to occur from near and north of
the Piedmont sites, ewd to RWI. IFR-MVFR conditions will develop on
the cool side of that front, over nrn and nern NC and VA; and some
of these conditions may edge as far swd as RWI Fri morning.

Outlook: Mainly VFR.

&&

.CLIMATE...
Max temperature and high-minimum temperature records...

GSO:
          REC             HI
DAY       MAX    YR      MIN     YR

06/20     100    1924     75    2009
06/21     100    1933     75    1924
06/22     100    1914     75    1981

-------------------------------------

RDU:
          REC              HI
DAY       MAX     YR      MIN     YR

06/20     102    1887      77    1924
06/21     101    1933      75    1933
06/22     100    1981      78    1933

-------------------------------------

FAY:
          REC             HI
DAY       MAX    YR       MIN     YR

06/20     102    1970      77    2009
06/21     105    1933      84    1928
06/22     101    1990      84    1928

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 11 AM to 8 PM EDT Wednesday for NCZ041>043-
075>078-085-086-088-089.

&&

SYNOPSIS...MWS
NEAR TERM...MWS
SHORT TERM...CBL
LONG TERM...mlm
AVIATION...MWS
CLIMATE...KCP
Hazardous weather outlook, Jun 20, 4:57 PM EDT, 28 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
457 PM EDT Wed Jun 20 2018

NCZ041>043-075>078-085-086-088-089-212100-
Wake-Johnston-Wilson-Moore-Lee-Harnett-Wayne-Scotland-Hoke-
Cumberland-Sampson-
457 PM EDT Wed Jun 20 2018

...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Heat Advisory.

Additionally, scattered thunderstorms through this evening will be
capable of producing locally damaging wind gusts, particularly those
storms that merge into clusters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Heat index values are likely to range between 100 and 105 degrees
again on Thursday. Another Heat Advisory may be needed.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ084-212100-
Richmond-
457 PM EDT Wed Jun 20 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Scattered thunderstorms through this evening will be capable of
producing locally damaging wind gusts, particularly those storms
that merge into clusters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

The probability of widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ021>025-038>040-073-074-083-212100-
Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham-
Stanly-Montgomery-Anson-
457 PM EDT Wed Jun 20 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

NCZ007>011-026>028-212100-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-
457 PM EDT Wed Jun 20 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Scattered thunderstorms through this evening will be capable of
producing locally damaging wind gusts, particularly those storms
that merge into clusters.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Severe thunderstorms capable of producing damaging winds, large hail,
and even a tornado, will be possible Friday afternoon and evening.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 20, 3:30 PM EDT, 1 hour 55 minutes before
Special Weather Statement
National Weather Service Raleigh NC
330 PM EDT WED JUN 20 2018

NCZ008-023>025-039>041-075-076-202015-
Lee NC-Chatham NC-Durham NC-Alamance NC-Randolph NC-Wake NC-Moore NC-
Granville NC-Orange NC-
330 PM EDT WED JUN 20 2018

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT NORTH
CENTRAL MOORE...SOUTHEASTERN ALAMANCE...SOUTHERN ORANGE...
SOUTHWESTERN GRANVILLE...SOUTHEASTERN RANDOLPH...NORTHWESTERN LEE...
WESTERN WAKE...CHATHAM AND DURHAM COUNTIES UNTIL 415 PM EDT...

At 328 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms stretching from near Siler City to Jordan Lake,
moving northeast at 30 mph.

Wind gusts up to 40 mph may be expected along with brief heavy
downpours from these storms.

Locations impacted include...
Raleigh, Durham, Cary, Chapel Hill, Pittsboro, Siler City, Garner,
Carrboro, Butner and Goldston.

LAT...LON 3543 7961 3574 7975 3616 7875 3571 7852
TIME...MOT...LOC 1928Z 245DEG 30KT 3583 7907

13
Special weather statement, Jun 20, 3:38 PM EDT, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Raleigh NC
338 PM EDT WED JUN 20 2018

NCZ007>009-024-025-202015-
Vance NC-Durham NC-Person NC-Granville NC-Orange NC-
338 PM EDT WED JUN 20 2018

...AN AREA OF SHOWERS AND STRONG THUNDERSTORMS WILL AFFECT PERSON...
VANCE...NORTHEASTERN ORANGE...GRANVILLE AND NORTH CENTRAL DURHAM
COUNTIES UNTIL 415 PM EDT...

At 337 PM EDT, Doppler radar was tracking an area of showers and
strong thunderstorms just west of Roxboro, moving east at 30 mph.

Wind gusts up to 40 mph, frequent lightning, and heavy downpours may
be expected with these storms.

Locations impacted include...
Henderson, Oxford, Roxboro, Rougemont, Concord, Stovall, Middleburg,
Mayo Reservoir, Steele Creek Marina & Campground and Kerr Lake.

LAT...LON 3631 7828 3617 7914 3624 7918 3624 7915
      3654 7914 3654 7833
TIME...MOT...LOC 1937Z 245DEG 30KT 3646 7885

13
Special weather statement, Jun 20, 4:04 PM EDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Raleigh NC
404 PM EDT WED JUN 20 2018

NCZ086-088-089-202100-
Sampson NC-Hoke NC-Cumberland NC-
404 PM EDT WED JUN 20 2018

...Strong Thunderstorms Will Move East across Cumberland
into Western Sampson County through 430 PM...

At 402 PM EDT, Doppler radar was tracking a strong thunderstorm
north of Fayetteville, moving east at 15 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Fayetteville, Fort Bragg, Pope AFB, Hope Mills, Spring Lake,
Eastover, Roseboro, Stedman, Wade and Salemburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3486 7893 3487 7892 3490 7894 3495 7903
      3487 7915 3510 7920 3521 7898 3522 7891
      3513 7845 3484 7842 3484 7849 3485 7850
      3485 7883 3483 7890
TIME...MOT...LOC 2002Z 277DEG 13KT 3513 7888

BLAES
Special weather statement, Jun 20, 4:25 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
425 PM EDT WED JUN 20 2018

NCZ040>042-076-077-202130-
Lee NC-Johnston NC-Chatham NC-Harnett NC-Wake NC-
425 PM EDT WED JUN 20 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN HARNETT...LEE...
SOUTHWESTERN WAKE...SOUTHWESTERN JOHNSTON AND SOUTHEASTERN CHATHAM
COUNTIES UNTIL 530 PM EDT...

At 425 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northeast of Sanford, moving east at 25 mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Cary, Sanford, Lillington, Garner, Fuquay-Varina, Angier, Benson,
Apex, Holly Springs and Coats.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3546 7933 3573 7913 3571 7849 3532 7855
TIME...MOT...LOC 2025Z 277DEG 21KT 3553 7906

77
Special weather statement, Jun 20, 4:31 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Raleigh NC
431 PM EDT WED JUN 20 2018

NCZ008-009-026-202130-
Franklin NC-Vance NC-Granville NC-
431 PM EDT WED JUN 20 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN VANCE...CENTRAL
GRANVILLE AND NORTHWESTERN FRANKLIN COUNTIES UNTIL 530 PM EDT...

At 431 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles west of Oxford, moving east at 20 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Henderson, Oxford, Franklinton, Kittrell, Stem, Dabney, Ingleside,
Gillburg, Berea and South Henderson.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.

&&

LAT...LON 3638 7829 3630 7828 3627 7831 3626 7826
      3618 7827 3605 7837 3621 7880 3632 7880
      3639 7877
TIME...MOT...LOC 2031Z 286DEG 19KT 3629 7872

77
Special weather statement, Jun 20, 5:10 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
510 PM EDT WED JUN 20 2018

NCZ083-084-202215-
Richmond NC-Anson NC-
510 PM EDT WED JUN 20 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ANSON AND SOUTH CENTRAL
RICHMOND COUNTIES UNTIL 615 PM EDT...

At 510 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Wadesboro, moving east at 25 mph.

Wind gusts up to 50 mph will be possible with this storm.

Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.

Locations impacted include...
Rockingham, Wadesboro, Hamlet, Polkton, Dobbins Heights, Lilesville,
Morven, McFarlan, Diggs and East Rockingham.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Locally heavy rain will quickly reduce visibility and result in
ponding of water on roadways, standing water in low lying areas, and
minor flooding of creeks, streams, and areas of poor drainage.
Drivers are urged to slow down and use extra caution to avoid
hydroplaning, especially in urban areas where prolonged heavy rain
can quickly lead to flooding.

&&

LAT...LON 3503 8024 3494 7960 3482 7963 3481 7968
      3480 7969 3481 8029
TIME...MOT...LOC 2110Z 283DEG 20KT 3486 8015

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 1:59 PM EDTSpecial Weather StatementRAHScotland31 min
Jun 20, 2:32 PM EDTSpecial Weather StatementRAHRandolph43 min
Jun 20, 2:34 PM EDTSpecial Weather StatementRAHScotland26 min
Jun 20, 3:26 PM EDTSpecial Weather StatementRAHCumberland, Hoke49 min
Jun 20, 3:30 PM EDTSpecial Weather StatementRAHChatham, Durham, Wake45 min
Jun 20, 3:38 PM EDTSpecial Weather StatementRAHGranville, Person, Vance37 min
Jun 20, 4:04 PM EDTSpecial Weather StatementRAHCumberland56 min
Jun 20, 4:25 PM EDTSpecial Weather StatementRAHLee65 min
Jun 20, 4:31 PM EDTSpecial Weather StatementRAHGranville, Vance59 min
Jun 20, 4:37 PM EDTSevere Thunderstorm WarningRAHChatham, Cumberland, Harnett, Johnston, Lee, Sampson and 1 more53 min
Jun 20, 5:06 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake54 min
Jun 20, 5:10 PM EDTSpecial Weather StatementRAHAnson65 min
Jun 20, 5:41 PM EDTSpecial Weather StatementRAHHalifax49 min
Jun 20, 5:52 PM EDTSevere Thunderstorm WarningRAHFranklin, Johnston, Nash, Wake, Wilson38 min
Jun 20, 5:56 PM EDTSpecial Weather StatementRAHEdgecombe64 min
Jun 20, 6:04 PM EDTSpecial Weather StatementRAHJohnston26 min
Jun 20, 6:08 PM EDTSevere Thunderstorm WarningRAHHoke, Moore52 min
Jun 20, 6:11 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Wilson49 min
Jun 20, 6:21 PM EDTSpecial Weather StatementRAHNash39 min
Jun 20, 6:23 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash52 min
Jun 20, 6:26 PM EDTSpecial Weather StatementRAHSampson34 min
Jun 20, 6:31 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake26 min
Jun 20, 6:34 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash56 min
Jun 20, 6:41 PM EDTSpecial Weather StatementRAHSampson34 min
Jun 20, 6:43 PM EDTAreal Flood AdvisoryRAHHoke, Moore3 hr
Jun 20, 6:54 PM EDTSevere Thunderstorm WarningRAHSampson, Wayne35 min
Jun 20, 7:43 PM EDTSpecial Weather StatementRAHHalifax47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.